# SDR 2002FA0001204

- Difficulty date: October 23, 2002
- Submitted: October 23, 2002
- Operation: General aviation
- Aircraft: N8971M
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0371
- Aircraft time: 2,319 hours
- Engine: Lyc IO360A1B6
- System (JASC): 3234 · Landing Gear Selector
- Part: Selector Switch
- Part number: 8857K44
- Part serial: NA
- Condition: Misinstalled
- Location: Mlg
- Part time: 2,319 hours
- Stage of operation: LD
- How discovered: C
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

PILOT INEVERTANTLY BUMPED MLG SWITCH ON SHORT FINAL WHILE MOVING THE TRIM WHEEL, CAUSING A GEAR-UP LANDING. THE SAFETY FAILED TO WORK ON MLG SWITCH. UPON INVESTIGATION FOUND THAT THE SWITCH KNOB WHEN SCREWED COMPLETLY ONTO SWITCH CAUSED THE SPRING LOADED SAFETY TO COME OFF THE SWITCH. THIS CAUSED THE SAFETY NOT TO WORK AND MADE IT EASY TO MOVE THE SWITCH WITHOUT PULLING OUT ON THE KNOB TO MOVE SWITCH INTO THE UP POSITION OR DOWN POSITION. INSTALLED A NEW SWITCH AND KNOB AND CHECKED THE OPERATION AND WAS FOUND TO WORK PROPERLY.
